Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

HIV Health and Treatment Issues >> Treatment & Side Effects

Pages: 1
pozrunner
Member

Reged: 12/16/10
Posts: 22
Just started Atripla
      #253561 - 12/16/10 08:05 AM

I am a 53 year old physician and was recently diagnosed with HIV probably positive for 3 years. My CD4 count was 216 and my VL 216000. I started ATRIPLA 3 days ago and until now I seem to be tolerating it well, I have been feeling a little spaced out when I wake in the morning, had vivid dreams the first night and have generally not been sleeping well. I also feel tired during the day and am not sure which of these effects are from the drug, are related to my sleep pattern of late, or just from the general stress of what I am going through in my life right now. I am going through a fairly traumatic time at home at the moment and will return to where I am living tomorrow and so will be with my partner of 18 months, and will still have to disclose to him. Fortunately we always practice safe sex so it is unlikely he will be affected but of course I am really nervous about how he is going to respond. I am facing this positively and what will be will be; I just need to be truthful and I will deal with the issues as they arise. I am generally in very good health but have lost a lot of weight in the last 6 months so hope that with good exercise and nutrition I will be able to turn that around soon!!

--------------------
30/11/2010 VL 216 006 CD4 216
Started Atripla Mon 13/12/2010

Post Extras: Remind Me!   Notify Moderator  
poz10yrs
Newbie

Reged: 12/16/10
Posts: 8
Re: Just started Atripla new
      #253564 - 12/16/10 02:39 PM

I think that your plans are very courageous! Your partners response is going to be affected differently based on the strength of your relationship. But nonetheless, you realize the importance of disclosure. My experiences have been with little change, if not a stronger relationship after disclosure. I hope the best for you, and keep up the good work in maintaining your health!

--------------------
Being positive is the beginning of a lifetime of change.

Post Extras: Remind Me!   Notify Moderator  
trulife
Fanatic

Reged: 12/01/10
Posts: 69
Loc: South
Re: Just started Atripla new
      #253574 - 12/16/10 10:19 PM

I started Atripla yesterday and my first day wasn't too bad. A little dizzy and queezy but it subsided. Hopefully the next days and weeks will be the same or better. I took my pill right at bedtime on a empty stomach. I was a little dizzy and foggy around 3 when i awoke to go to the bathroom but i was ok when i woke up in the morning.

Regarding your other concerns, right now the most important concern is your health. If you partner truly loves you, he will be there. Just be prepared for any response just in case. I can definitely identify with you on disclosure and your concerns as I faced them immediately when I was diagnosed in Sept 2009. I had a very traumatic first year and it definitely impacted my lab results and now I am on meds. Stress will definitely impact your health so make sure you take care of yourself and keep focused. Keep the faith and be strong...things will get better.

Post Extras: Remind Me!   Notify Moderator  
pozrunner
Member

Reged: 12/16/10
Posts: 22
Re: Just started Atripla new
      #253579 - 12/17/10 12:37 AM

Thanks very much for that note, and I would like to know how it goes. My treatment started almost three years after contracting HIV - this year has been particularly stressful for me. I wake up in the night and am a little dizzy but otherwise seems to be going well. A little spaced out still and some minor diarrhoea. I am going home to my partner today and so tomorrow will be the big day for me and I am a little apprehensive about it all but have to face the music. It will be interesting to see how I tolerate international travel so early into treatment. I know that the stress of losing a job and many other things this year have had an impact on my health; but realized that my life comes first and once I can be truthful with myself and take care of myself everything else will follow.
Good luck with your journey as well!

--------------------
30/11/2010 VL 216 006 CD4 216
Started Atripla Mon 13/12/2010

Post Extras: Remind Me!   Notify Moderator  
trulife
Fanatic

Reged: 12/01/10
Posts: 69
Loc: South
Re: Just started Atripla new
      #253633 - 12/21/10 10:35 PM

Well my journey continues....one week later and my side effects seem to be subsiding. I do have some days that my stomach feels a little off, but after eating and resting, it seems to get better. Dizziness is much less and not foggy at all anymore. I am working full days and making sure I take my meds on time. Like I said in my lat post, your decision to disclose is a wise one and things will be ok either way it turns out. Love yourself, surround yourself with good people and keep the faith man. Take care.

Post Extras: Remind Me!   Notify Moderator  
pozrunner
Member

Reged: 12/16/10
Posts: 22
Re: Just started Atripla new
      #253639 - 12/22/10 02:29 AM

Nine days and I just posted elsewhere about my side effects and the feeling of being spaced out and my skin rash on my face which is more a vanity thing so hope it passes!! I told my partner as soon as I arrived home and Saturday was a very traumatic day for both of us but we talked a lot about it and life in general! He has been incredibly supportive and loving and I am really amazed that he has been so strong about it. Of course sex is not a topic of discussion at this moment but he is making sure that I am eating properly to get some weight back on and checks on me during the day to see how I am feeling.
I must say that I am really blessed and it has made my journey a little easier so far, I think that I am fortunate that the side effects have not been too bad so far!

--------------------
30/11/2010 VL 216 006 CD4 216
Started Atripla Mon 13/12/2010

Post Extras: Remind Me!   Notify Moderator  
jd10
Newbie

Reged: 12/22/10
Posts: 9
Re: Just started Atripla new
      #253699 - 12/27/10 04:20 PM

Hi pozrunner. I just wanted to make a comment on your post. It makes me glad to know you have someone supporting you. My spouse and I went through the same "traumatic" experience you mention that you and your partner went through. It's a big pill to swallow when you get that kind of news and all, but life somehow does find some kind of normalcy after a little time goes by and you get adjusted to your treatments and get use to going to doctor apts for regular blood checks (etc.) The only side effects my spouse has had is weird dreams. They subsided a little after he had been on the atripla for several weeks. He's been on the meds for over a month now and seems to be doing quite well. Hang in there and Stay Positive! Being around supportive friends and family is a ture God send. Best of luck to you and God Bless!!


Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  bogart, TheBody, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 3542

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3